Methotrexate Extreme Fatigue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hanginin
Regular Member


Date Joined Jun 2008
Total Posts : 59
   Posted 7/2/2014 12:51 PM (GMT -6)   
Hi all, hoping you are doing well. I have a comment about the methotrexate injections I take once weekly and
the extreme fatigue I am having. I started on 10mgs and did ok but my ESR was still really high so my rhumey asked me to go up to 25mg. It has been a battle. Really sick the first day and not so great the second and I deal with just horrible fatigue. All I want to do is sleep, and sleep is all I really can do. My life is being compromised terribly as a result. I have no life now. I just want to sleep. Anybody else have this kind of reaction with methotrexate? thanks, Sandra

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7725
   Posted 7/2/2014 1:50 PM (GMT -6)   
I think most are wiped out for 4-5 days with MTX -- injections are ever 2 weeks, right?
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 7/4/2014 12:29 PM (GMT -6)   
Hi I've been on MTX for over 2 years now and yes, it can cause extreme fatigue at times. I'm currently on a very big dose of the medication I have LGL Leukemia in addition to my RA/Lupus. The leukemia can be treated with a form of MTX injections too. However, the dose is much higher than you would normally would take to treat your Lupus.

You didn't mention if your Rheumy has you on Folic Acid to help counter the side effects of the MTX. Most folks who are on MTX take Folic Acid to help with the side effects. I take 1mg of Folic Acid daily prescribed by my Rheumy. It's just a thought, but maybe you could ask your Rheumy about prescribing it for you. You could try taking it and see if it works for you. Are you having any other bad side effects from your MTX?

I hope that you begin to start to feel better really soon. I hope that the MTX will also begin doing what it's supposed to do for you. I know this is hard to deal with all the fatigue, symptoms and pain. Just hang on tight and hopefully you'll begin to feel a lot better before you even realize it.

If you have any others questions please ask away. Someone on here should be able to answer your questions.

Hugs,
Barbara
DX- RA, Lupus, Fibro, LGL Leukemia, Obstructive & Central Sleep Apnea, Pulmonary Hypertension, Bells Palsy, Gastroparsis, Blood Clots, Glaucoma, Chronic Pericarditis & Pleurisy, Severe Anemia. Way to many medications to list.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 5:44 AM (GMT -6)
There are a total of 3,006,382 posts in 329,359 threads.
View Active Threads


Who's Online
This forum has 161832 registered members. Please welcome our newest member, bowoleku.
248 Guest(s), 3 Registered Member(s) are currently online.  Details
bowoleku, Tudpock18, MK1965